MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYSTEM W. SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYSTEM W. SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX424T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 01/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a progav 2.0 shunt system (part # fx424t) was implanted on an unknown date.According to the complainant, the surgeon was unable to adjust the valve.Reportedly, the surgeon placed the valve in a very difficult (mastoid bone) location, therefore, it was difficult to locate and adjust the valve.The patient felt "bad" and the adjustment was worsening according to the x-ray.The patient underwent a revision procedure on (b)(6) 2022.The complaint device has not been returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: - no abnormalities were observed permeability test: the test showed that the progav 2.0 is permeable.During the test, bloody liquid was flushed out.Computer control test: the computer controlled test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 22,68 cmh2o.This is not within the specified tolerance of 19 cmh2o ± 3 cmh2o.An applied pressure of 19 cmh2o, with the device in the horizontal position is expected to have a resultant pressure of 19 cmh2o ± 3 cmh2o.Additional testing confirms the first test results.According to our results, we can detect a presence of a slowed outflow.Adjustability test: the progav 2.0 was found to be adjustable to all pressure settings.Braking force and brake function test: the braking force of the progav 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the valve.After dismantling of the valve, no deposits were found in the progav 2.0.Traces of blood are visible on the cover of the valve.Results: we would like to note in advance that the returned product was not submerged in liquid at the time of receipt.The testing of valves sent in a dry condition is only of a limited value.The product performance can be affected by dry residues of cerebrospinal fluid or blood.Despite this we have tested the device to the best of our abilities.Based on our investigation results, we can identify a slowed outflow in the valve.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of non-visible deposits/proteins might compromise the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from (b)(6).From our point of view, no further regulatory actions are required.

Brand Name
PROGAV 2.0 SYSTEM W. SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key13552808
Report Number3004721439-2022-00030
Device Sequence Number5199942
Product Code JXG
UDI-Device Identifier04041906136949
UDI-Public4041906136949
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/18/2026
Device Model NumberFX424T
Device Catalogue NumberFX424T
Device Lot Number20053254
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer03/02/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown